Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 327, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2007, 5:54 PM CDT for Anderson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 5, 2007, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:37 PM CDT | FLOOD | Palestine, TX | SEVERAL COUNTY ROADS (CR420, CR463, AND CR 475 BETWEEN HWY(S) 287 AND CR473) COVERED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 052254 FFWFWD TXC001-060145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 554 PM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... ANDERSON COUNTY IN NORTHEAST TEXAS... * UNTIL 845 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING IN FROM HOUSTON COUNTY. MOVEMENT WAS NORTH AT 20 MPH. RAINFALL OF 1.5 INCHES PER HOUR IS POSSIBLE AS THE HEAVY RAIN MOVES ACROSS. RUNOFF FROM THIS RAIN WILL CAUSE FLOODING OF CREEKS... DITCHES...STREETS...AND LOW LYING AREAS. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3204 9550 3199 9583 3154 9567 3161 9531 $$
1 follow-up statement
000 WGUS74 KFWD 060030 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 728 PM CDT THU JUL 5 2007 TXC001-060145- ANDERSON TX- 728 PM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR EASTERN ANDERSON COUNTY... AT 728 PM CDT...THE CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN CONTINUES OVER THE EASTERN HALF OF THE COUNTY. ADDITIONAL RAINFALL UP TO 1 INCH MAY OCCUR BEFORE TAPERING OFF AFTER 830 PM. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE INTO WATER OVER THE ROAD. TURN AROUND...DONT DROWN. LAT...LON 3204 9550 3199 9583 3154 9567 3161 9531 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:47 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 5, 2:47 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 247 PM CDT THU JUL 5 2007 .DISCUSSION... COMPLEX OF SHOWERS AND THUNDERSTORMS WHICH ORIGINATED ALONG THE COAST CONTINUES TO ROTATE SLOWLY NORTHWARD AND HAS SHOWED LITTLE SIGN OF DISSIPATING. HEAVIEST RAIN AREA IN THE CWA IS NOW CENTERED FROM WEATHERFORD TO FLOWER MOUND TO CANTON. THIS IS A PSEUDO-WARM RAIN SCENARIO WITH LITTLE LIGHTNING AND CELLS EXHIBITING A BOTTOM- HEAVY REFLECTIVITY STRUCTURE. RAINFALL RATES HAVE GENERALLY AVERAGED BETWEEN A QUARTER AND A HALF-INCH PER HOUR. MAIN UPPER LOW IS NOW EASILY LOCATED VIA RADAR NEAR GRANGER...AND IS PROGGED TO MOVE NORTH OVER THE NEXT 24 HOURS. FLOODING CONCERN WILL CONTINUE TO BE FOCUSED OVER THE SOUTH AND EAST...HOWEVER A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE CWA THROUGH 00Z FRIDAY. WITH SATURATED GROUNDS...MANY COUNTIES NEED ONLY A SMALL AMOUNT OF RAIN TO PRODUCE FLASH FLOODING. BOTH THE GFS AND NAM KEEP PRECIP BULLSEYES OVER THE CWA OVERNIGHT...AND WANT TO GENERATE ANOTHER MCS OVER THE EAST SIMILAR TO TODAYS. SATURDAY ALSO LOOKS WET...WITH THE EASTERN COUNTIES AGAIN HAVING THE HIGHEST RAIN CHANCES. PW VALUES WILL APPROACH 2.30 INCHES ON FRIDAY...WHICH IS EXTREMELY ABERRANT... EVEN FOR JULY. ON SUNDAY BOTH THE GFS AND NAM AGREE ON TAKING A MAIN PIECE OF ENERGY ASSOCIATED WITH THE UPPER LOW EAST AS THE JET STREAM DIVES SOUTH IN RESPONSE TO A PIVOTING SYSTEM IN EASTERN CANADA. THIS LEAVES NORTH TEXAS IN NORTHWEST FLOW ALOFT...DRYING OUT THE COLUMN SUBSTANTIALLY. THE BERMUDA HIGH WILL SLOWLY GAIN FOOTING AND BUILD WESTWARD BY TUESDAY...PUTTING NORTH TEXAS IN LIMBO AGAIN WITH WEAK TROUGHING ALOFT AND HIGH PRESSURE ON EITHER SIDE. MAJOR DISAGREEMENT EXIST AMONG THE MODELS AS FAR AS HIGH TEMPERATURES THIS WEEKEND. THE ETA KEEPS NORTH TEXAS RAINY AND CLOUDY LONGER THEN THE GFS...WHICH RESULTS IN MAJOR DISCREPANCIES FOR THE HIGH TEMPERATURES FORECAST ON SATURDAY. WILL CAUTIOUSLY TEMPER THE GFS...REMEMBERING THAT IS IT JULY IN NORTH TEXAS. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 84 71 89 74 / 60 60 30 20 20 WACO, TX 71 85 71 90 72 / 70 70 40 30 20 PARIS, TX 70 82 69 87 70 / 80 60 40 30 20 DENTON, TX 70 84 68 90 71 / 50 50 30 20 20 MCKINNEY, TX 71 84 70 89 69 / 70 60 30 20 20 DALLAS, TX 70 84 73 89 75 / 60 60 30 20 20 TERRELL, TX 70 84 71 88 73 / 80 60 40 30 20 CORSICANA, TX 71 84 71 87 72 / 80 70 40 30 20 TEMPLE, TX 70 85 70 88 72 / 70 70 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 13/26
Hazardous weather outlook, Jul 5, 3:29 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 329 PM CDT THU JUL 5 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060900- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 329 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS FROM TONIGHT...INTO LATE FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING...AND AGAIN TOWARD DAYBREAK...PARTICULARLY EAST OF A SHERMAN...WEATHERFORD...LAMPASAS LINE. WITH A TROPICAL AIRMASS IN PLACE...SOME STORMS WILL CONTAIN HEAVY TO TORRENTIAL RAINFALL WITH AMOUNTS EXCEEDING 2 INCHES. ANY HEAVY RAIN WILL RUN OFF QUICKLY AND PRODUCE LIFE-THREATENING FLASH FLOODING. OTHER THREATS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 35 MPH. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH NEXT THURSDAY. HOWEVER...THE GREATEST CHANCES FOR HEAVY RAIN WILL BE FRIDAY. ONLY ISOLATED AREAS OF HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH THE UPCOMING WEEKEND. THERE WILL BE MUCH LOWER CHANCES FOR THUNDERSTORMS SUNDAY THROUGH NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND FRIDAY... MAINLY FOR THE POSSIBILITY OF LOCALIZED FLOODING. 26
In the hours before
Local storm report, Jul 5, 12:43 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM FLOOD TERRELL 32.73N 96.29W
07/05/2007 KAUFMAN TX AMATEUR RADIO
LOCAL STREET FLOODING IN TERRELL ON HIWAY 34 NORTH OF 80
AND ON 986 STATE ST AND TERRELL WATER GOING OVER THE
CURBSLocal storm report, Jul 5, 3:04 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FLASH FLOOD WYLIE 33.04N 96.51W
07/05/2007 COLLIN TX TRAINED SPOTTER
FLOODING AND TWO STREETS CLOSED IN WYLIE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:39 AM CDT | River Flood Warning | FWD | Lampasas | 12 hr |
| Jul 5, 2:39 AM CDT | River Flood Warning | FWD | Coryell | 66 hr |
| Jul 5, 9:09 AM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jul 5, 9:54 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jul 5, 10:12 AM CDT | Flash Flood Warning | FWD | Falls, Robertson | 3 hr |
| Jul 5, 11:09 AM CDT | River Flood Warning | FWD | Milam | 38 hr |
| Jul 5, 12:55 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jul 5, 12:55 PM CDT | Flash Flood Warning | FWD | Ellis | 2 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt | 29 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| Jul 5, 6:51 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.